Paxil - The mind killer.
I'd like to first take a moment to say that you don't really need to give me money. While I don't want to pay $450 for a week of camping its not like I'm saving homeless puppies or something with that money. Hopefully Jenny and my parents will find some cash to give me to help foot the bill. Now onto the important stuff.
I've been taking paxil for around 4 months and thursday (with out knowing what I was jumping into) I stopped. I didn't just go cold turkey. For the last few weeks I've been lowering my dosage and I have talked with my doctor about quitting. Also in recent news paxil has been quoted having suicidal withdrawal effects. I'm quite aware of them and I'm quite against me dying. That effect occurs in the most extreme cases and I am not one of them.
Thursday I went to work. My parent volunteer told me the previous day that he finished up the lot of work I gave him and had to go find a paying job. I wished him good luck and thanked him for his help (which was quite a lot). But I was all alone now. Around midday I started to freak out a little thinking that I was going to stay alone and that nobody wanted to be around me but I realized that it was the meds (or lack of) talking and slapped my self out of it. I was a little off center the rest of the day but other wise I was normal.
Friday I woke up really late feeling drugged. I was quite dizzy and had a hard time saying or doing anything. I was going to meet an old friend at work around 4 so I got up and dragged my self to work around 3:30. We went and saw Pixar's "Finding Nimo" which was a good movie full of family dynamics and the such but I had already felt like I was swimming before we got in the theater. When we left I felt like I had fell head first onto a boat on a stormy night. I almost fell over a few times but I finally got home and to sleep around 9 P.M.
So today is saturday how am I doing? Lets say I now understand what's going on with me. I stumbled upon a site called QuitPaxil.Org its got small wealth of information and testimonials on quitting and taking paxil. To be thoroughly honest if I had found this site before taking paxil I may not have taken it. But you know I was in a bad state and I had been there a little while. I may have needed the help that paxil gave me to get out of it. But I don't need it now. Anyway a few of my friends told me to go talk to my doctor about the withdrawal effects, and I can't say I knew if what I was feeling was normal or not. You can find the complete list of effects that you may feel here. What I'm feeling I've listed below (text stolen right from the pre-mentioned site.)
My Withdrawal Symptoms
- extreme confusion during waking hours This extreme isn't the word I'd use but I'm not running on all 8 cylinders if you know what I mean.
- **memory and concentration problems **I'll attribute this to feeling like I haven't slept in years and the big headache I have.
- **severe mood swings, esp. heightened irritability/ anger. **Maybe... a bit. Doesn't really seam so but I apologize if I do.
- **an unconventional dizziness/vertigo **This is so fucked up. If I had to describe this whole experience in a nut shell it would be this with a headache. When it says "Unconventional" it means it. I've been dizzy before but this is just such an odd feeling.
- **the feeling of shocks, similar to mild electric one, running the length of your body **The "Zaps" as people call them. Its odd. I get it when I move around, like when I'm walking. My arms or my foot or the side of my head or something sorta go numb for a moment and I feel this "Zap" for lack of a better word. It's quite odd.
- **an unsteady gait **Well since I'm kinda dizzy this is a given.
- **slurred speech **Heh heh, umm... kinda yea - goes with the being tired and dizzy and all.
- **headaches **They suck.
- **hypersensitivity to motion, sounds, smells. **They just add to the headache. Nothing along the lines of driving me over the edge or anything.
- **decreased appetite **I feel kinda week so I think I should be eating right? When I was on the paxil my stomach was upset all the time. About 7 hours after I had taken the pill I'd get some severe stomach pain and about a half an hour in the bathroom. Once I started decreasing my dosage it went away and I was left feeling nothing in my stomach like I do now. So I don't know what I'm supposed to be feeling down there. I'm going to try to keep eating 3 meals a day but I hear I shouldn't push it. More on this later.
A while back when I was on a higher dosage I forgot to take the stuff for 2 days. (I thought I had but wasn't sure.) I had some of the other withdrawal effects like the panic attacks and the "steady feeling of existing outside of reality as you know it (referred to as depersonalization at times)" it was sure messed up. Anyway I should be functional in a few days and back to normal (I've been away from there for so long I'd like to know what it's like.) in a week or two.
In other news I'm getting my comforter dry cleaned for the first time ever. When I get it back it will be nice and squeaky clean and I'm putting it in a cover so I don't need to spend $35 and 4 days getting it cleaned ever again. I'll miss it. *sniff*